MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY GOLDVAC INTEGRATED SMOKE PENCIL, PUSHBUTTON (10/CS); ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONSOLIDATED MEDICAL EQUIPMENT COMPANY GOLDVAC INTEGRATED SMOKE PENCIL, PUSHBUTTON (10/CS); ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 60-7510-005
Medical Device Problem Codes Insufficient Device Problem Information (3190); Intermittent Energy Output (4025)
Health Effect - Clinical Codes Partial thickness (Second Degree) Burn (2694); Full thickness (Third Degree) Burn (2696)
Date of Event 02/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that the device, 60-7510-005, goldvac integrated smoke pencil, pushbutton (10/cs), was being used during a breast augmentation with implants procedure on (b)(6) 2024 when it was reported, ¿fire erupted under a routine breast augmentation procedure with breast implants.¿ the fire was extinguished, and the patient suffered 2nd and 3rd degree burns to the right thorax and right upper extremity, approximate 5% tbsa.Secondary procedure for skin graft next day.During the procedure the user noticed intermittent problems with the coag button on the diathermy pen.It happened 3 - 4 times during the operation that the coag button did not respond the first time the button was pressed.When the button was pressed again, it seemed to function as normal.A while later the same problem repeated itself.When this problem occurred again, the user checked that the diathermy pad was properly attached to the patient and also that there were no error messages from the diathermy apparatus.As it seemed to function correctly when the user pressed the coag button twice, the user did not see a reason to change the set.There had passed approximately 5 minutes from when the user had previously used the diathermy for hemostasis until the fire erupted.The user only used the diathermy intermittently to ensure complete hemostasis before the user irrigated the pockets with nacl.The user finds it difficult to believe that the diathermy pen was so hot that contact with the sterile drapes had caused a fire to erupt.The user had used klorhexidin to sterilize the skin 45 - 50 minutes prior to the incident.¿i noticed intense heat against the back of my left hand.When i looked up, the sterile drapes attached to the patient¿s thorax had caught fire.¿ the procedure was not completed.Further assessment found that the diathermy tube with cable was attached to the drapes on the patients left chest / shoulder with a pair of hemastatic forceps.The diathermy holster was attached to the drapes with sterile transparent tape.It is unclear how the drapes caught fire but the diathermy tube with cable passed over the drapes and it is uncertain if the fire erupted from the tip of the diathermy pen or along the tube.This report is being raised due to the reported injury of 2nd and 3rd degree to patient.
 
Additional Manufacturer Narrative
Received one 60-7510-005 in unoriginal package with two other source devices.Lot number was not able to be verified.Performed a visual inspection, there was burned what seemed to be latex gloves along the device as well damage/melted material through out the device.Considering the current circumstances of the device been damaged/melted and broken off into two a functional inspection was not able to be preformed on the device, leaving the complaint inconclusive.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 1 complaint, regarding 1 device, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: use the lowest possible setting on the associated electrosurgical unit capable of achieving the desired surgical effect.Activation time should be as short as possible.These device should never be used in the presence of flammable gases, flammable prep solutions or drapes, oxidizing gases such as nitrous oxide (n2o), or in oxygen-enriched environments.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that the device, 60-7510-005, goldvac integrated smoke pencil, pushbutton (10/cs), was being used during a breast augmentation with implants procedure on (b)(6) 2024 when it was reported, ¿fire erupted under a routine breast augmentation procedure with breast implants.¿.The fire was extinguished, and the patient suffered 2nd and 3rd degree burns to the right thorax and right upper extremity, approximate 5% tbsa.Secondary procedure for skin graft next day.During the procedure the user noticed intermittent problems with the coag button on the diathermy pen.It happened 3 - 4 times during the operation that the coag button did not respond the first time the button was pressed.When the button was pressed again, it seemed to function as normal.A while later the same problem repeated itself.When this problem occurred again, the user checked that the diathermy pad was properly attached to the patient and also that there were no error messages from the diathermy apparatus.As it seemed to function correctly when the user pressed the coag button twice, the user did not see a reason to change the set.There had passed approximately 5 minutes from when the user had previously used the diathermy for hemostasis until the fire erupted.The user only used the diathermy intermittently to ensure complete hemostasis before the user irrigated the pockets with nacl.The user finds it difficult to believe that the diathermy pen was so hot that contact with the sterile drapes had caused a fire to erupt.The user had used klorhexidin to sterilize the skin 45 - 50 minutes prior to the incident.¿i noticed intense heat against the back of my left hand.When i looked up, the sterile drapes attached to the patient¿s thorax had caught fire.¿ the procedure was not completed.Further assessment found that the diathermy tube with cable was attached to the drapes on the patients left chest / shoulder with a pair of hemostatic forceps.The diathermy holster was attached to the drapes with sterile transparent tape.It is unclear how the drapes caught fire but the diathermy tube with cable passed over the drapes and it is uncertain if the fire erupted from the tip of the diathermy pen or along the tube.This report is being raised due to the reported injury of 2nd and 3rd degree to patient.

Brand Name
GOLDVAC INTEGRATED SMOKE PENCIL, PUSHBUTTON (10/CS)
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key18825245
Report Number3007305485-2024-00030
Device Sequence Number16880184
Product Code GEI
UDI-Device Identifier30653405056335
UDI-Public(01)30653405056335(17)250213(10)202302145
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K081634
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/13/2025
Device Catalogue Number60-7510-005
Device Lot Number202302145
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2024
Supplement Date Received by Manufacturer05/03/2024
Initial Report FDA Received Date03/04/2024
Supplement Report FDA Received Date05/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexFemale
Patient EthnicityNon Hispanic